MAUDE Adverse Event Report: ENDOGASTRIC SOLUTIONS, INC. ESOPHYX2 HD; ODE

ENDOGASTRIC SOLUTIONS, INC. ESOPHYX2 HD; ODE
Model Number C02042-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was available from the hospital for evaluation; an engineering device evaluation was performed on the returned product.The retractor control cable was found looped and captured in the tissue mold and the helix coil was elongated.A review of the dhr indicates the materials and assembly process were to specifications and passed all final testing criteria.The root cause of the failure could not be determined.(b)(4).There is no reported patient injury; however, if the failure were to recur, it may require intervention to prevent serious injury.
 
Event or Problem Description
After deploying two sets of fasteners in one location and moving to a second location, the user reported the helical retractor "felt loose" and "didn't feel right" and made an unsuccessful attempt to engage tissue.Upon visual inspection by the user, it was observed the helix was protruding 90-degrees from the distal end of the tissue mold.An attempt to straighten the helix using the endoscope was unsuccessful.The user subsequently attempted to straighten the helix using the endoscope grasper but was unsuccessful.After the unsuccessful attempts, the endoscope grasper was used to cover the helix to safely remove the device.A secondary r2005 device was used to successfully complete the procedure.There is no reported patient injury.

Brand Name
ESOPHYX2 HD
Common Device Name
ODE
Manufacturer (Section D)
ENDOGASTRIC SOLUTIONS, INC.
18109 ne 76th street
suite 100
redmond WA 98052 5022
MDR Report Key6566068
Report Number3005473391-2017-00102
Device Sequence Number624097
Product Code ODE
UDI-Device Identifier00810275011065
UDI-Public(01)00810275011065(17)190112(10)402400
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142113
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/12/2019
Device Model NumberC02042-01
Device Catalogue NumberR2005
Device Lot Number402400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2017
Initial Report FDA Received Date05/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight62